Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 127, NWS Atlanta, GA

May 25, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2024, 2:34 PM EDT for 4 counties in Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2024, 2:34 PM EDT (18:34 UTC)
Expired
May 25, 2024, 3:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:58 PM EDTTSTM WND GST 652 Ssw Santa Claus, GARecorded at UGA Weather Network Vidalia site.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:54 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS52 KFFC 251834
SVRFFC
GAC209-279-283-309-251915-
/O.NEW.KFFC.SV.W.0127.240525T1834Z-240525T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
234 PM EDT Sat May 25 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Toombs County in southeastern Georgia...
  Southwestern Treutlen County in east central Georgia...
  Northeastern Wheeler County in central Georgia...
  Montgomery County in central Georgia...

* Until 315 PM EDT.

* At 233 PM EDT, a severe thunderstorm was located near Barnhill, or
  7 miles northwest of Mount Vernon, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lyons, Soperton, Mount Vernon, Vidalia, Glenwood, Uvalda, Ailey,
  Higgston, Santa Claus, Alston, Tarrytown, Center, Lothair,
  Landsburg, Barnhill, Kibbee, South Thompson, Rock Springs, and
  Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3208 8233 3202 8255 3226 8279 3227 8277
      3227 8276 3228 8276 3231 8272 3232 8273
      3239 8265 3230 8235 3229 8235 3230 8233
      3228 8228
TIME...MOT...LOC 1833Z 311DEG 12KT 3228 8266 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
553 
WWUS52 KFFC 251916
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Sat May 25 2024

GAC209-279-283-309-251924-
/O.EXP.KFFC.SV.W.0127.000000T0000Z-240525T1915Z/
Toombs GA-Treutlen GA-Wheeler GA-Montgomery GA-
316 PM EDT Sat May 25 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOMBS...
SOUTHWESTERN TREUTLEN...NORTHEASTERN WHEELER AND MONTGOMERY COUNTIES
WILL EXPIRE AT 315 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, southeastern and east central Georgia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

&&

LAT...LON 3208 8233 3202 8255 3226 8279 3227 8277
      3227 8276 3228 8276 3231 8272 3232 8273
      3239 8265 3230 8235 3229 8235 3230 8233
      3228 8228
TIME...MOT...LOC 1914Z 311DEG 12KT 3221 8256 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:26 PM EDT, 8 minutes earlier.

Area forecast discussion, May 25, 2:26 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
226 PM EDT Sat May 25 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 222 PM EDT Sat May 25 2024

The line of thunderstorms continues to move to the southeast, into
an area which has received plenty of destabilizing sunshine. MUCAPE
across the southern CWA hangs around 2000 to 3000 J/KG. However
limited forcing outside the cold pool and little to no shear mean
thunderstorms will likely continue to pulse up and fall along the
cold pool. Conditions behind the line are significantly more stable
with MUCAPE values of ~1000 and over 250 CIN. Given the limited time
for reheating, have left very low PoPs for the possibility of an
isolated thunderstorm or shower later this afternoon across the
region. Winds overnight die out with ample surface moisture. This
may mean some patchy fog overnight across North and Western GA.

Small PoPs return across Northeast GA tomorrow morning into early
tomorrow afternoon with several CAMs indicating a potential MCS
through Eastern TN into the Carolinas which may clip the area.
Impacts for the CWA from this should be low, though some
precipitation and some thunder is possible.

Our next chance for thunderstorms comes Monday with a more energetic
front. This system could have some stronger to severe thunderstorms.
GEFs ensemble indicated 60 to 80% probs of CAPE greater than 2000
J/KG and 40 to 50 kts of shear. This currently looks like more of a
wind threat than anything although. We will continue to watch this
as models initialize with a better solution of our current system.

SM

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 222 PM EDT Sat May 25 2024

Active weather is still expected for the first part of next week.

A cold front is expected to move through the CWA later Monday into
Tuesday. The higher res models are producing an MCS out ahead of the
main frontal boundary early on Monday. Since the models continue to
struggle with the MCS/MCV/shortwave systems, timing and coverage of
storms will likely have to be adjusted later forecast cycles. The
HRRR has been better lately with trends further out in the forecast
cycle than within the first 12 hours.

Fairly quiet weather anticipated for the remainder of the week. No
major changes needed.

NListemaa

&&

.AVIATION...
(18Z TAFS)
Issued at 152 PM EDT Sat May 25 2024

Line of tsra continues to move to the SE. VFR conditions behind
the line. PoPs still in grid for possible isolated thunderstorm,
however left out of taf for low probability and stabilized
conditions in metro. VSBY may drop tonight from patchy fog in W
GA. Winds behind the line currently from the E and NE, however
these should switch back to W over the next couple hours. Winds
overnight become light to variable. Skies clear to CU field after
15Z.

//ATL Confidence...18Z Update...
Medium Confidence convection this afternoon.
High all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  90  69  86 /  20  20  30  60
Atlanta         69  91  71  86 /  20  10  30  60
Blairsville     63  84  64  79 /  20  60  60  70
Cartersville    66  90  68  86 /  20  20  50  70
Columbus        70  93  72  89 /  20   0  10  50
Gainesville     68  88  70  84 /  20  30  40  70
Macon           69  93  71  89 /  20  10  10  50
Rome            67  89  70  86 /  40  20  50  60
Peachtree City  67  91  69  87 /  20  10  20  60
Vidalia         70  93  72  92 /  20  10   0  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SM
LONG TERM....NListemaa
AVIATION...SM
Hazardous weather outlook, May 25, 11:49 AM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Sat May 25 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Sat May 25 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will continue across portions of north and
central Georgia today. Strong to isolated severe thunderstorms
will be possible, mainly along and south of the Interstate 85
corridor through the early evening hours. Any severe storms that
develop will be capable of producing damaging wind gusts and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are expected each day from Sunday through
Tuesday, with the greatest coverage of storms generally across
north Georgia. There is the potential that a few storms could
become strong to severe during the afternoons on Sunday, capable
of producing gusty to damaging winds, frequent lightning, and
heavy rainfall.

On Sunday night into Monday, there is a chance that strong to
severe thunderstorms could become more organized and numerous
ahead of a cold front advancing through the forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 25, 1:55 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
155 PM EDT Sat May 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     Tstm Wnd Dmg     2 NNW Ebenezer          33.73N 83.64W
05/25/2024                   Walton             GA   Emergency Mngr

            Tree down along Adcock Rd and Hester Town
            Rd.

&&

NLIST
Local storm report, May 25, 1:57 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
157 PM EDT Sat May 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     Tstm Wnd Dmg     1 WNW Monroe            33.80N 83.73W
05/25/2024                   Walton             GA   Emergency Mngr

            Tree down along Elm Drive.

&&

NLIST
Local storm report, May 25, 1:58 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
158 PM EDT Sat May 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Tstm Wnd Dmg     Good Hope               33.79N 83.61W
05/25/2024                   Walton             GA   Emergency Mngr

            Tree down along N Highway 83 and Old Good
            Hope Rd.

&&

NLIST
Local storm report, May 25, 2:00 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
200 PM EDT Sat May 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     Tstm Wnd Dmg     Campton                 33.87N 83.72W
05/25/2024                   Walton             GA   Emergency Mngr

            Tree down along Tom Odum Road.

&&

NLIST
Special weather statement, May 25, 2:05 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT Sat May 25 2024

GAZ083-084-096-097-251830-
Wilkinson GA-Bleckley GA-Laurens GA-Twiggs GA-
205 PM EDT Sat May 25 2024

...A strong thunderstorm will impact portions of southern Wilkinson,
northwestern Laurens, southeastern Twiggs and northeastern Bleckley
Counties through 230 PM EDT...

At 205 PM EDT, a strong thunderstorm was near Jeffersonville, moving
east at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dublin, Jeffersonville, East Dublin, Dexter, Dudley, Danville,
Montrose, Allentown, District Path, Harlow, Chappells Mill, and
Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Georgia.

&&

LAT...LON 3258 8341 3278 8333 3267 8285 3252 8282
      3240 8297
TIME...MOT...LOC 1804Z 291DEG 31KT 3267 8329

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 2:09 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT Sat May 25 2024

GAZ074-085-086-097-098-251900-
Washington GA-Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
209 PM EDT Sat May 25 2024

...A strong thunderstorm will impact portions of northeastern
Laurens, west central Emanuel, northwestern Treutlen, south central
Washington and Johnson Counties through 300 PM EDT...

At 208 PM EDT, a strong thunderstorm was near Tuckers Crossroad, or 7
miles west of Wrightsville, moving southeast at 30 mph.

HAZARD...Winds up to 40 mph and pea sized hail.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Wrightsville, Adrian, Lovett, Spann, Donovan, Meeks, Rockledge,
Tuckers Crossroad, Brewton, Orianna, and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and east central Georgia.

&&

LAT...LON 3243 8269 3271 8297 3271 8295 3275 8295
      3286 8284 3263 8247
TIME...MOT...LOC 1808Z 313DEG 26KT 3275 8285

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:49 AM EDTSpecial Weather StatementFFCDade26 min
May 25, 7:52 AM EDTSpecial Weather StatementFFCDade23 min
May 25, 8:25 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker35 min
May 25, 9:00 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Gordon, Murray, Polk and 2 more30 min
May 25, 9:23 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Paulding, Polk29 min
May 25, 9:33 AM EDTSpecial Weather StatementFFCFannin, Murray27 min
May 25, 10:10 AM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more35 min
May 25, 10:33 AM EDTSpecial Weather StatementFFCClayton, Douglas27 min
May 25, 10:50 AM EDTSpecial Weather StatementFFCBanks, Barrow, DeKalb, Forsyth, Gwinnett, Hall and 6 more25 min
May 25, 11:15 AM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Clayton, Fayette, Henry and 6 more30 min
May 25, 11:50 AM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Newton, Pike and 1 more40 min
May 25, 11:53 AM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe37 min
May 25, 12:22 PM EDTSevere Thunderstorm WarningFFCBaldwin, Butts, Jasper, Jones, Putnam, Wilkinson38 min
May 25, 12:30 PM EDTSevere Thunderstorm WarningFFCJones, Lamar, Monroe, Pike, Upson45 min
May 25, 12:37 PM EDTSpecial Weather StatementFFCGlascock, Taliaferro, Warren, Wilkes38 min
May 25, 1:03 PM EDTSpecial Weather StatementFFCHancock27 min
May 25, 1:11 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster49 min
May 25, 1:16 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson44 min
May 25, 1:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen51 min
May 25, 1:38 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens52 min
May 25, 1:43 PM EDTSpecial Weather StatementFFCMarion, Schley32 min
May 25, 1:53 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox52 min
May 25, 2:05 PM EDTSpecial Weather StatementFFCWilkinson25 min
May 25, 2:09 PM EDTSpecial Weather StatementFFCJohnson51 min
May 25, 2:36 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler39 min
May 25, 2:42 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen33 min
May 25, 2:49 PM EDTSpecial Weather StatementFFCHouston, Pulaski41 min
May 25, 2:54 PM EDTSpecial Weather StatementFFCMacon, Peach, Taylor51 min
May 25, 3:00 PM EDTSpecial Weather StatementFFCCrisp30 min
May 25, 3:33 PM EDTSpecial Weather StatementFFCTelfair, Wilcox42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.